W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PXT261412 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
11/09/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and / or require intervention include endoleaks.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following information was reported to gore: on (b)(6) 2011, this patient underwent an endovascular treatment for abdominal aortic aneurysm (aaa) using gore® excluder® aaa endoprostheses.The patient tolerated the procedure.On (b)(6) 2017, a new aneurysm lesion was found in the left internal iliac artery (iia; outside the excluder treatment area).Coil-embolization was performed for the left iia.In september 2020, the iia aneurysm was enlarged to 45 mm.In october 2023, the iia aneurysm was enlarged to 50 mm.On (b)(6) 2023, a reintervention was performed to treat the growing aneurysm.A type ii endoleak from the iliac circumflex artery was found communicating with lumbar artery around the l3 level; therefore, the endoleak flow went into the aaa.It resulted in the aneurysm enlargement.Nbca-embolization was performed for the aaa and an additional contralateral leg was placed in the left side.The treatment area was extended into the external iliac artery.The patient tolerated the procedure.The aaa enlargement due to type ii endoleak was related to the excluder; however, the new iia aneurysm lesion was not related.It is unknown when type ii endoleak was found.Based on the case report, it had been already noted as of sep 2020.